Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 50, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 25, 2011, 2:15 PM MDT for 8 counties in New Mexico. It took effect at May 26, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 2:15 PM MDT (20:15 UTC)
- In effect from
- May 26, 2011, 12:00 PM MDT
- Expired
- May 26, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5113 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS84 KEPZ 252015 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 215 PM MDT WED MAY 25 2011 ...FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL VALUES ONCE AGAIN THURSDAY AFTERNOON... .INCREASING WESTERLY FLOW ALOFT ON THURSDAY WILL HELP INDUCE A LEE TROUGH AND INCREASING SOUTHWEST FLOW AT THE SURFACE ON THURSDAY. THE TIGHTEST PRESSURE GRADIENT... AND THUS STRONGEST WINDS...WILL BE FROM ABOUT LAS CRUCES NORTH AND WEST. IN THE REMAINDER OF THE AREA WINDS ARE EXPECTED TO REMAIN JUST BELOW CRITERIA. NMZ110-112-113-261400- /O.UPG.KEPZ.FW.A.0046.110526T1800Z-110527T0200Z/ /O.NEW.KEPZ.FW.W.0050.110526T1800Z-110527T0200Z/ SOUTHWEST MOUNTAINS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 215 PM MDT WED MAY 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110... 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...20-FOOT WINDS 20 TO 25 MPH WITH GUSTS 40 MPH. * HUMIDITY...MINIMUM 4 TO 6 PERCENT IN THE LOWLANDS. 7 TO 10 PERCENT IN THE HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-261400- /O.NEW.KEPZ.FW.W.0050.110526T1800Z-110527T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 215 PM MDT WED MAY 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. * WIND...20-FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM 4 TO 6 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HEFNER
2 follow-up statements
749 WWUS84 KEPZ 261316 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 716 AM MDT THU MAY 26 2011 ...FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL VALUES TODAY AND FRIDAY AFTERNOON WITH EXTREME FIRE WEATHER CONDITIONS LIKELY THIS WEEKEND... .INCREASING WESTERLY FLOW ALOFT TODAY WILL HELP DEVELOP A LEE TROUGH...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND INCREASING SOUTHWEST FLOW AT THE SURFACE. TEMPERATURES WILL CLIMB WELL INTO THE 90S ACROSS THE LOWLANDS THROUGH THE WEEKEND...WITH HUMIDITY VALUES EXPECTED TO PLUNGE WELL BELOW 10 PERCENT. WINDS WILL BE ON THE LOWER-END OF RED FLAG CRITERIA TODAY AND FRIDAY. BUT WINDS WILL CONTINUE TO INCREASE THIS WEEKEND AS YET ANOTHER DEEP UPPER LOW MOVES ACROSS THE GREAT BASIN... RESULTING IN EXTREME FIRE WEATHER CONDITIONS AREA-WIDE THIS WEEKEND. THE STEADY DAY-TO-DAY INCREASE IN WINDS WILL ALSO RESULT IN POOR HUMIDITY RECOVERY THURSDAY AND FRIDAY NIGHT...FURTHER EXACERBATING CONDITIONS FOR THE WEEKEND. NMZ110>113-262130- /O.NEW.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/ /O.NEW.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/ /O.CON.KEPZ.FW.W.0050.110526T1800Z-110527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 716 AM MDT THU MAY 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO FIRE WEATHER ZONES 110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO FIRE WEATHER ZONES 110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO FIRE WEATHER ZONES 110...111...112 AND 113... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TODAY. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...ALL SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO FIRE WEATHER ZONES...INCLUDING THE LOWER AND HIGHER ELEVATIONS. * WIND...20-FOOT WINDS WEST-SOUTHWEST AROUND 20 MPH WITH GUSTS 35 MPH TODAY AND FRIDAY. 25 TO 30 MPH WINDS WITH GUSTS 40 TO 45 MPH SATURDAY. STRONGER WINDS ARE ALSO POSSIBLE ON SUNDAY. * HUMIDITY...MINIMUM 5 TO 7 PERCENT BELOW 6500 FT AND 9 TO 12 PERCENT IN THE HIGHER ELEVATIONS ABOVE 6500 FT FOR TODAY THROUGH SATURDAY. EXPECT POOR OVERNIGHT HUMIDITY RECOVERY THROUGH THE WEEKEND. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * NOTE...LOWER-END RED FLAG CONDITIONS ARE EXPECTED TODAY AND FRIDAY...WITH EXTREME CONDITIONS BECOMING LIKELY BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-262130- /O.NEW.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/ /O.NEW.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/ EL PASO-HUDSPETH- 716 AM MDT THU MAY 26 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE WEATHER ZONES 055 AND 056... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...EL PASO AND HUDSPETH COUNTIES IN FAR WEST TEXAS. * WIND...SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL...WITH GUSTS 30 TO 35 MPH FRIDAY... INCREASING 20 TO 25 MPH SATURDAY WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM 5 TO 9 PERCENT BOTH DAYS WITH POOR OVERNIGHT RECOVERY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
310 WWUS84 KEPZ 262049 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 249 PM MDT THU MAY 26 2011 ...FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL VALUES THROUGH FRIDAY AFTERNOON WITH EXTREME FIRE WEATHER CONDITIONS LIKELY THIS WEEKEND... .INCREASING WESTERLY FLOW ALOFT TODAY WILL HELP DEVELOP A LEE TROUGH...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND INCREASING SOUTHWEST FLOW AT THE SURFACE. TEMPERATURES WILL CLIMB WELL INTO THE 90S ACROSS THE LOWLANDS THROUGH THE WEEKEND...WITH HUMIDITY VALUES EXPECTED TO PLUNGE WELL BELOW 10 PERCENT. WINDS WILL BE ON THE LOWER-END OF RED FLAG CRITERIA TODAY AND FRIDAY. BUT WINDS WILL CONTINUE TO INCREASE THIS WEEKEND AS YET ANOTHER DEEP UPPER LOW MOVES ACROSS THE GREAT BASIN... RESULTING IN EXTREME FIRE WEATHER CONDITIONS AREA-WIDE THIS WEEKEND. THE STEADY DAY-TO-DAY INCREASE IN WINDS WILL ALSO RESULT IN POOR HUMIDITY RECOVERY THURSDAY AND FRIDAY NIGHT...FURTHER EXACERBATING CONDITIONS FOR THE WEEKEND. NMZ110>113-270230- /O.CON.KEPZ.FW.W.0050.000000T0000Z-110527T0200Z/ /O.CON.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/ /O.CON.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 249 PM MDT THU MAY 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110... 111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111...112 AND 113... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TODAY. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...ALL SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO FIRE WEATHER ZONES...INCLUDING THE LOWER AND HIGHER ELEVATIONS. * WIND...20-FOOT WINDS WEST-SOUTHWEST AROUND 20 MPH WITH GUSTS 35 MPH TODAY AND FRIDAY. 25 TO 30 MPH WINDS WITH GUSTS 40 TO 45 MPH SATURDAY. STRONGER WINDS ARE ALSO POSSIBLE ON SUNDAY. * HUMIDITY...MINIMUM 5 TO 7 PERCENT BELOW 6500 FT AND 9 TO 12 PERCENT IN THE HIGHER ELEVATIONS ABOVE 6500 FT FOR TODAY THROUGH SATURDAY. EXPECT POOR OVERNIGHT HUMIDITY RECOVERY THROUGH THE WEEKEND. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * NOTE...LOWER-END RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON AND FRIDAY... WITH EXTREME CONDITIONS BECOMING LIKELY BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ055-056-270230- /O.CON.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/ /O.CON.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/ EL PASO-HUDSPETH- 249 PM MDT THU MAY 26 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...EL PASO AND HUDSPETH COUNTIES IN FAR WEST TEXAS. * WIND...SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL...WITH GUSTS 30 TO 35 MPH FRIDAY... INCREASING 20 TO 25 MPH SATURDAY WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM 5 TO 9 PERCENT BOTH DAYS WITH POOR OVERNIGHT RECOVERY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 4:53 AM MDT, 9 hours 22 minutes earlier.
Area forecast discussion, May 25, 4:53 AM MDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 453 AM MDT WED MAY 25 2011 .SYNOPSIS... A CALMER DAY IS EXPECTED TODAY WITH PLENTY OF SUN AND NEAR NORMAL TEMPERATURES. WE WILL SEE BREEZY TO WINDY CONDITIONS THROUGH THURSDAY AND INTO THE WEEKEND WITH TEMPERATURES RUNNING SEVERAL DEGREES ABOVE NORMAL. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE AN INCREASE IN CLOUDS...BUT CONTINUED DRY AND WARM. && .DISCUSSION... YOU MAY CELEBRATE...WE WILL NOT SEE MUCH WINDS TODAY. PLEASE CELEBRATE QUICKLY BECAUSE THE PARTY ENDS STARTING TOMORROW. FOR TODAY WE WILL SEE MORE SUNNY DRY WEATHER...IT SHOULD BE A VERY NICE DAY. THE REASON FOR OUR PLEASANT NICE WEATHER IS AN UPPER LEVEL SHORT WAVE RIDGE. THE RIDGE WILL BE QUICK TO LEAVE US THOUGH SO BY TOMORROW AFTERNOON WE WILL SEE THE DEVELOPMENT ON YET ANOTHER LEE SIDE TROUGH. IT WON'T BE STRONG OR ANYTHING...BUT IT WILL BE ENOUGH TO BUMP OUR WINDS BACK INTO THE BREEZY CATEGORY. THAT LEE SIDE TROUGH WILL LINGER WITH US RIGHT THROUGH THE WEEKEND...MUCH AS IT HAS FOR MOST OF THIS SPRING SEASON. THUS WE CAN EXPECT AT LEAST BREEZY TO WINDY AFTERNOON CONDITIONS EACH DAY THROUGH THE WEEKEND. ALSO STARTING TOMORROW WE WILL SEE AN UPTICK IN OUR TEMPERATURES. LIKE I SAID YESTERDAY...I'M STILL NOT SEEING TRIPLE DIGIT HEAT...BUT WE WILL BE PRETTY CLOSE. FOR THE END OF THE WEEKEND WE WILL SEE THE APPROACH OF ANOTHER UPPER LEVEL TROUGH. THIS WILL CONTINUE OUR STRONG WINDS...I'M NOT SURE IF WE WILL REACH ADVISORY LEVELS BUT WE WILL BE CLOSE ON SUNDAY. THE TROUGH PASSES BY SUNDAY NIGHT SO THAT BY MONDAY AFTERNOON IT LOOKS LIKE OUR WINDS WILL DROP BACK INTO THE BREEZY CATEGORY. THE EXTENDED MODELS ARE HAVING A BIT OF TOUGH TIME IN TRYING TO BRING SOME MOISTURE INTO THE AREA. THE ECMWF BRINGS A FAIR AMOUNT OF MOISTURE AND POPS ACROSS THE REGION FOR MONDAY AND TUESDAY AND AS A MATTER OF FACT PUSHES THE MOISTURE OUT OF OUR REGION AND INTO ARIZONA. THE GFS IS MUCH MORE TIMID IN BRINGING THE MOISTURE IN. FOR NOW I'M NOT REALLY GOING WITH EITHER MODEL AND HAVE KEPT MOST OF THE MOISTURE JUST TO OUR EAST...HOPEFULLY I AM WRONG. LOOKING AT TEMPERATURES...TODAY WE WILL SEE HIGHS RUNNING ONE TO THREE DEGREES ABOVE NORMAL. THEN THE WARM UP BEGINS AS WE WILL SEE HIGHS ON THURSDAY RUNNING FIVE TO EIGHT DEGREES ABOVE NORMAL. THAT WILL BE ABOUT THE SAME FOR FRIDAY AND SATURDAY. FOR SUNDAY AS THE NEXT UPPER TROUGH APPROACHES THE REGION WE WILL SEE OUR HIGHS SLIDE A FEW DEGREES BUT STILL THEY WILL BE RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. ON MONDAY AND TUESDAY WE WILL SEE HIGHS RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. && .AVIATION...25/12Z-26/12Z VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. UNLIMITED CEILINGS WITH WARM TEMPERATURES TODAY. I'D SAY THE WINDS WOULD BE LIGHT...FOR THIS TIME OF YEAR. WE'LL SEE SURFACE WINDS OF 27013KT. WINDS WILL BE A LITTLE STRONGER ON THURSDAY. && .FIRE WEATHER... A BRIEF RESPITE FROM THE WINDS TODAY...THOUGH NO BREAK FROM OUR SUNNY DRY WEATHER. WINDS TODAY WILL BE GENERALLY FROM THE WEST AT LESS THAN 15 MPH. WE'LL SEE AN UPTICK IN TEMPERATURES STARTING TOMORROW WITH HIGHS RUNNING FIVE TO EIGHT DEGREES ABOVE NORMAL. WINDS WILL ALSO PICK UP A BIT ON THURSDAY...BUT SHOULD STAY BELOW ADVISORY LEVELS. FOR FRIDAY THROUGH SUNDAY WE WILL HAVE A LITTLE STRONGER WINDS...WE WILL BE VERY CLOSE TO RED FLAG CONDITIONS EACH DAY SO EACH DAY WILL HAVE TO BE EVALUATED MORE CLOSELY FOR RED FLAG CRITERIA AS WE MOVE FORWARD IN TIME. WE WILL CONTINUE TO SEE VERY LOW AFTERNOON RH'S WITH SINGLE DIGIT READINGS FOR ALL LOCATIONS THROUGH THE WEEKEND. THE EXTENDED MODELS ARE HINTING THAT SOME MOISTURE MAY TRY TO MOVE INTO THE REGION FOR THE FIRST PART OF NEXT WEEK. STILL NO REAL SIGNS OF A PRECIP THREAT...BUT IT WILL HELP RAISE OUR MINIMUM RH'S IN THE SACS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 64 96 71 98 / 0 0 0 0 0 SIERRA BLANCA TX 92 55 97 65 99 / 0 0 0 0 0 LAS CRUCES 89 58 94 62 96 / 0 0 0 0 0 ALAMOGORDO 87 52 95 59 96 / 0 0 0 0 0 CLOUDCROFT 69 44 74 49 77 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 90 55 93 60 94 / 0 0 0 0 0 SILVER CITY 81 48 85 57 87 / 0 0 0 0 0 DEMING 91 51 95 57 95 / 0 0 0 0 0 LORDSBURG 90 54 93 62 95 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, May 25, 6:14 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 614 AM MDT WED MAY 25 2011 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 614 AM MDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL INCREASE AND BE WINDY FOR FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:07 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Lincoln, Otero, Sierra | 7 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.